MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDP0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.D.4: the device lot number is not available / not reported.The expiration date of the device is not known.E.1: the name, phone and email address of the initial reporter are not available / reported.H.3: the product was received in the product analysis lab on 14-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.H.4: the device manufacture date is not known as the device lot number is not available / not reported.This is one of 2 products involved with the reported complaint.Additional associated manufacturer report numbers are: 3005172759-2023-00019.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary hybrid functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, the following devices were used: a 0° trudi nav suction device (tdns000z / lot# unknown), a 70° trudi nav suction device (tdns070z / lot# unknown), and a trudi probe 0-degree, 5in (tdp0005 / lot# unknown).It was reported that the patient was registered and when they checked the accuracy of the visual with one of the suction devices on the bride of the nose, it was off.When they went into the maxillary sinus, the suction was at the back wall of the maxillary sinus, but it showed it was a centimeter off.To troubleshoot, the acclarent representative re-registered without resolution.Different points of registration were attempted without resolution.The acclarent representative checked with the trudi probe 0-degree, 5in (tdp0005 / lot# unknown) and the visual was still inaccurate.The physician decided to continue with the procedure.There was no report of any negative patient impact and no medical intervention was required.It was reported that the trudi software was v2.3 (full version could not be verified).The instruments used during troubleshooting were: 0° trudi nav suction device (tdns000z), 70° trudi nav suction device (tdns070z), and trudi probe 0-degree, 5in (tdp0005).On 27-mar-2023, responses to additional information request was received.The information indicated that the lot number of the trudi probe 0-degree, 5in is not available.When the accuracy issue was observed with this device, the color of the bar below the trudi probe 0-degree, 5in icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.The patient tracker did not move; the patient tracker cable was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The ct scan contains approximately 200 slices.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move; the patient did not move.No other device¿s shaft was in the proximity to the transmitter of the emitter pad.Based on the additional information received on 27-mar-2023, when the accuracy issue was observed with this device, the color of the bar below the trudi probe 0-degree, 5in icon on the trudi system monitor was green, the event has been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile trudi probe was received contained in the decontamination pouch.Visual inspection was performed.The distal tip of the device was observed to be slightly bent.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.Device had normal connection and response.The unit was then connected in the magnetic calibration system (magcs) for calibration check, after the system was ensured to be functional performing a calibration check on a golden curette device, and it passed the test.Based on the results obtained, the reported issue documented in the complaint was not confirmed.The tool was found to be functional.The bent condition observed was not originally reported, and it could be related to the post operative handling.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the encountered failure during the procedure, the instructions for use (ifu) indicates to confirm the trudi probe¿s location accuracy by checking the displayed position of the trudi probe on several clearly identifiable anatomical structures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI PROBE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16747862
Report Number3005172759-2023-00020
Device Sequence Number11582426
Product Code PGW
UDI-Device Identifier10705031464193
UDI-Public10705031464193
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K193453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDP0005
Device Catalogue NumberTDP0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown